MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Model Number 701102
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Actual product was not returned for testing.Retention samples of the same lot of test strips involved in the incident were tested and performed to specification.
 
Event or Problem Description
Caller is reporting high readings.She purchased the meter and test strips three days ago.She stores meter and test strips in bedroom.She does not have any control solution.She is (b)(6) years old.Her birth date is (b)(6).She weighs around (b)(6).Caller is a type 2 diabetic.Caller's normal readings are around 300.Caller should be receiving readings in the 200s according to her doctor.Caller is on steroids, blood pressure medicines, heartburn medicines, cholesterol medicines, painkillers, chemotherapy meds, and is also on insulin.Caller has recently changed her diet.Caller is not on oxygen therapy.Caller cleansed finger with alcohol.Caller tests on fingertip.Caller did not use a new lancet.Caller did not have a problem getting a blood sample.Caller lays the meter down when testing.Meter and test strips have not been exposed to extreme temperatures.Caller received back to back readings of 557 and hi and took 16 units of insulin.Customer was alarmed because readings were so high.Customer called the paramedics.When paramedics arrived, they did a test with their meter and received 357.Customer did another test with her meter and it still read hi.Customer did not have any food or beverages prior to receiving the hi reading.Paramedics did not treat her.Customer did not have any symptoms.Replaced meter, 50ct strips, sent cs, and rl.(b)(4).

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key7786035
Report Number1832816-2018-00015
Device Sequence Number136275
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public(01)00605388022929
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 07/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/19/2018
Device Model Number701102
Device Catalogue Number701102
Device Lot Number052118C
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age44 YR
Patient Weight168